MAUDE Adverse Event Report: COOK INC BLACK SILICONE FILIFORM DOUBLE PIGTAIL URETERAL STENT; FAD STENT, URETERAL

COOK INC BLACK SILICONE FILIFORM DOUBLE PIGTAIL URETERAL STENT; FAD STENT, URETERAL
Model Number G46440
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the ¿black silicone filiform double pigtail ureteral stent¿ broke mid-section during attempted removal.The patient had bilateral stent placement during a ureteroscopy on an unknown date.During attempted removal on (b)(6) 2024, the left stent broke in the middle of the stent.The retained portion of the stent was successfully retrieved using an an extractor via the ureter.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: customer occupation = unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Corrected information: a1 - patient identifier.Investigation evaluation: it was reported that the ¿black silicone filiform double pigtail ureteral stent¿ broke mid-section during attempted removal.The patient had bilateral stent placement during a ureteroscopy on an unknown date.During attempted removal on (b)(6) 2024, the left stent broke in the middle of the stent.The retained portion of the stent was successfully retrieved using an extractor via the ureter.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Reviews of documentation including the complaint history, quality control procedures, specifications, device history record (dhr), and instructions for use (ifu) were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: "precautions": do not force set components during placement, replacement, or removal.Carefully remove the set components if any resistance is encountered.The tether should be removed if the stent is to remain indwelling longer than 14 days.The stent must not remain indwelling more than twelve months.If the patient's status permits, the stent may be replaced with a new stent.The included stent is not intended as a permanent indwelling device.A pregnant patient must be more closely monitored for possible stent encrustation due to calcium supplements.Improper handling can seriously weaken the stent.Acute bending or overstressing during placement may result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.Angulation of the stent should be avoided.Individual variations of interaction between stents and the urinary system are unpredictable.Periodic evaluation via cystoscopic, radiographic, or ultrasonic means is suggested.The stent must be replaced if encrustation hampers drainage.Potential adverse events "stent fragmentation": based on the information provided, no product returned, and the results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BLACK SILICONE FILIFORM DOUBLE PIGTAIL URETERAL STENT
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20546569
Report Number1820334-2024-01414
Device Sequence Number15407948
Product Code FAD
UDI-Device Identifier00827002464407
UDI-Public(01)00827002464407(17)261012(10)15704140
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172017
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG46440
Device Catalogue Number133626-01
Device Lot Number15704140
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer09/14/2025
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown